Texas, 2020Damaging Wind in Texas, June 4, 2020
June 4, 2020 · NWS FWD · 1 event in 1 county or zone
A weakening thunderstorm complex produced gusty winds as it moved southeast into North Texas Thursday night, causing isolated damage in Montague County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening thunderstorm complex produced gusty winds as it moved southeast into North Texas Thursday night, causing isolated damage in Montague County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 4, 7:05 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 4, 7:05 PM CST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
805 PM CDT Thu Jun 4 2020
.SHORT TERM... /NEW/
/THROUGH FRIDAY NIGHT/
Overview: Showers/storms will be possible for North Texas tonight
as a dying complex moves into the region. Oppressive heat is
anticipated on Friday.
A complex of storms is expected to approach the region from the
northwest tonight, taking a turn to the south as it enters the
CWA. It will largely be on a weakening trend, but some gusty
outflow winds may be possible. Additionally, there is considerable
uncertainty in the southward progress of the dying system. Both
instability and bulk shear values indicate MCS maintenance would
be possible in a less-capped environment. However, convective
inhibition will be a major contender as stable conditions settle
in with the loss of daytime heating. How quickly ongoing
convection manages to come to a halt is the main detail in
question. Afternoon high-res guidance suggests a few
showers/storms may be able to make it into the Metroplex, but it's
unlikely that these storms will make it much further south than a
Comanche to Waxahachie line. Nonetheless, storms should
completely come to an end between 2-4 AM tonight.
Another humid, summer-like morning is in store with low
temperatures in the 70s. Friday is expected to remain rain-free as
high pressure builds back into the region. This will make way for
hot temperatures and clearing skies Friday afternoon. Heat index
values over 100 degrees (even up to 104) will be possible as
humidity remains high. Be sure to practice heat safety if you
plan on spending time outdoors!
Barnes
&&
.LONG TERM... /Issued 350 PM CDT Thu Jun 4 2020/
/Friday Night Onward/
Only minor changes from the previous forecast needed. A prolonged
period of warmer than average temperatures will continue to be
advertised as strong mid level ridging takes residence over the
Southern Plains through the weekend. A brief and very limited
reprieve from the heat is possible for our far eastern counties as
the tropical system in the Gulf is expected to move onshore early
next week and increase rain chances across East Texas.
Mid level ridging building in across the Southern Plains will keep
the region dry and hot through the weekend. High temperatures will
soar into the mid to upper 90s by Sunday. Additionally, shallow
residual moisture may result in heat indices in excess of 100
degrees across the region both Saturday and Sunday. With mostly
clear skies and southerly winds around 5-10 kt there will be
virtually no relief available from the heat. Anyone spending any
amount of time outdoors should make sure to exercise heat
precautions throughout the weekend.
The forecast track for Tropical Depression Cristobal, now in far
southern Mexico, continues to favor a landfall near Louisiana on
Sunday. While minimal direct impact to North and Central Texas is
anticipated, we continue to maintain 20-30% PoPs in our far
eastern counties as we could see an increase in rain chances as
the tropical system approaches the region Sunday night and Monday.
We will continue to closely monitor the evolution of Cristobal
through the weekend as any variation in the track will likely
necessitate further adjustments to the forecast.
We are also monitoring the potential for very hot temperatures on
Tuesday. The interaction between the subsidence left behind by
the remnant low of Cristobal and a dryline mixing eastward across
West Texas continues to support enhanced warming Tuesday
afternoon. The 12Z GFS advances a surface low and its associated
cold front across western North Texas early Tuesday disrupting
this compressional warming pattern prematurely. Alternatively, the
12Z ECMWF maintains a slower evolution allowing temperatures to
warm substantially throughout the afternoon. Without consensus on
the timing of this front we will forgo any significant adjustments
to the temperatures for Tuesday at this time. The eventual passage
of the front will allow drier air to filter into the region and
temper temperatures through the end of the week.
12
&&
.AVIATION... /NEW/
/00Z TAFs/
The main concern with this TAF package is the chance for
showers/storms overnight tonight. A complex of storms is
approaching the Bowie arrival gate, but will be on a weakening
trend with the loss of daytime heating. However, outflow winds
ahead of the system may cause gusty conditions at D10 terminals.
There is considerable uncertainty in how far south (and east)
showers/storms will make it. Opted to hold off on VCTS for DFW/DAL
as confidence in lightning is slightly lower for eastern D10
terminals. All precipitation is expected to come to an end by
6-8Z.
Otherwise, VFR will prevail at all TAF sites with southerly winds
near 10 kts or less through the end of the TAF period.
Barnes
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 76 98 75 97 76 / 20 0 0 0 0
Waco 74 95 72 96 74 / 5 0 0 0 0
Paris 73 93 72 93 73 / 10 5 0 0 0
Denton 75 97 72 96 74 / 30 5 0 0 0
McKinney 74 96 72 96 74 / 20 5 0 0 0
Dallas 78 98 77 98 76 / 20 0 0 0 0
Terrell 74 95 74 95 74 / 20 5 0 0 0
Corsicana 74 93 74 94 75 / 5 0 0 0 0
Temple 71 93 71 94 74 / 0 0 0 0 0
Mineral Wells 72 97 71 96 71 / 30 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
18/25
Hazardous weather outlook, Jun 4, 5:35 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
635 PM CDT Thu Jun 4 2020
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
635 PM CDT Thu Jun 4 2020
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
There is a slight chance of thunderstorms across North Texas
overnight tonight. Storms should be on a weakening trend, but may
produce some gusty winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low chance for showers and thunderstorms Monday through
Tuesday across far eastern portions of North and Central Texas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 4, 8:45 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
945 PM CDT Thu Jun 4 2020
TXZ091-092-100>102-050400-
Cooke TX-Montague TX-Young TX-Wise TX-Jack TX-
945 PM CDT Thu Jun 4 2020
...SPECIAL WEATHER STATEMENT...
At 943 PM CDT, Doppler radar was tracking strong winds well in
advance of strong thunderstorms along a line extending from Healdton
to Wichita Falls. Movement was southeast at 35 mph.
Winds up to 50 mph will be possible.
Locations impacted include...
Gainesville, Bowie, Jacksboro, Olney, Nocona, Muenster, Alvord, St.
Jo, Lindsay, Chico, Bryson, Callisburg, Forestburg, Sunset,
Stoneburg, Lake Kiowa, Newport, Valley View and Newcastle.
LAT...LON 3390 9758 3382 9738 3392 9721 3376 9719
3372 9711 3382 9705 3385 9709 3384 9703
3395 9695 3358 9695 3325 9792 3312 9895
3340 9895 3340 9842 3347 9842 3347 9798
3389 9798 3385 9785 3399 9766
TIME...MOT...LOC 0243Z 325DEG 30KT 3424 9748 3388 9847
StalleyThunderstorm Wind, Montague
- When
- June 4, 9:32 PM CST
- Where
- Montague County, 1.24 mi N of Nocona
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.798, -97.730
Nocona police reported a metal carport was blown into the street near Nocona High School.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, June 4, 20201 death · 1 event
- Flash Flood and Hail in Pennsylvania, June 4, 2020$163,000 · 1.5 in hail · 54 events
- Hail and Damaging Winds in Minnesota, June 4, 2020$758,000 · 65 kt wind · 12 events
- Hail and Damaging Winds in Iowa, June 4 to 5, 2020$179,000 · 2.5 in hail · 19 events
- Hail and Damaging Winds in Oklahoma, June 4, 2020$51,000 · 1 in hail · 44 events
- Damaging Winds in Virginia, June 4, 2020$111,000 · 60 kt wind · 21 events
- Hail and Damaging Winds in Texas, June 4, 2020$108,000 · 1.75 in hail · 5 events
- Flood and Hail in Ohio, June 4, 2020$36,000 · 2 in hail · 21 events
- Hail and Damaging Winds in Virginia, June 4, 2020$52,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Iowa, June 4 to 5, 2020$5,000 · 1.75 in hail · 47 events
- Damaging Winds in Ohio, June 4, 2020$60,000 · 50 kt wind · 7 events
- Tornadoes and Hail in Tennessee, June 4, 2020$65,000 · EF0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 902424.